How much long acting do you take?

I was curious. How much long acting insulin do you take? I am having a problem getting my fasting under control with either Levemir or Trajenta. It’s still like 150-170 and still going up while I sleep. I went up to 20 yesterday. I think I am going to go up to 25 tonight. Anybody else on Trajenta here?

I gave up on long acting a couple of years ago, it gave me nothing but troubles, lows at night so only use fast acting Humalog

1 Like

Dosages don’t translate from person to person and will be different based a number of different factors.

When raising dosage amounts, do it in small amounts(safety)over a period of time so you can actually understand the results of the change. What you’re proposing is a pretty substantial change in your dosage which isn’t wise.

My doctor had me increase 2 units a day, then go 2 days , repeat if needed, until I met the number we agreed upon. I eat a small snack at night before bed. No issues with lows overnight. We each are individuals check with MD and CDE. Nancy50

Thank you for an honest and insightful answer CJ114.

Just an additional note. I fought with my endo for at least 5 years as I was complaining of my lows due to Lantus or Levemir. She would not buy it until I went on to a CGM and had the documentation there to prove it. So if you are not on a CGM, you may be in for a fight, however, endos are a lot more educated now that CGM’s have been out for several years.

Glad you got the CGM to prove to the doctor you knew what you were talking about!!! Did you say, “I told you so!” LOL… I can understand what you mean. The thought has crossed my mind to just use a few injections a day of rapid acting as it seems effective and predictable. I am very prone to weight gain though and suspect the rapid acting is more of a culprit. I try to stay on a low carb diet.
I do have a CGM. There was no way I was going on insulin without one. Too scared of nighttime lows. I’ve heard the stories. I had one out of the blue one time and for no reason!!! I just had a low today after exercising. Ugh and when I woke up, it was 158. Grrrr… I wish I could get myself to exercise in the morning when it’s highest. Maybe one day…

Lantus and Levemir caused me to fight weight gain all the time which is the other reason I gave it up. It was a constant battle, but that was due to Long Term insulin causing lows which I had to cure by eating carbs.

30 units of Tresiba in the PM. Novolog before meals.